Bone Pain after Starting Vitamin D

by Hari
(Winchester, KY)

Bone Pain Can be Due to Vitamin D Deficiency and taking vitamin d

Bone Pain Can be Due to Vitamin D Deficiency and taking vitamin d

My 73 year old mother was prescribed 50,000 IU vitamin d - she took her first pill Sunday and by Tuesday she was unable to walk without assistance. I took her to the hospital and did x-rays, which revealed no bone fractures or breaks. They sent her home with a prescription for pain meds and a walker. I had told the triage nurse about the vitamin d as well as the attending physician. Neither mentioned anything about bone pain as being a side effect. Later that night I looked on the internet and found a lot of information regarding bone and muscle pain being a possible side effect.


My brother took Mom to her doctor on Wednesday and the doctor thought she might have a hip fracture and sent her back to the hospital for more tests. After doing blood work and a ct scan, the doctor informed us that she did not have any breaks or fractures and her blood work looked "good". I mentioned to him about the vitamin d being the cause for the pain. He said it was highly unlikely. It might be highly unlikely, but since they could not diagnose her with anything else, this looked like the cause.

My concern is it has been three days and she is not improving. How long does it take for the vitamin d to leave the system and the "bone pain" to go away. I am worried sick about her.

Comments for Bone Pain after Starting Vitamin D

Click here to add your own comments

Your mother's bone pain from vitamin d
by: Kerri Knox, RN- The Immune Queen!

Please download my Fact Sheet on Vitamin D and also read the Pain While Taking Vitamin D to understand more about this.

Your mother's doctor's just simply don't know anything about vitamin d and that's why they think that it's unlikely that the vitamin d is causing her pain. It is a well known side effect of Vitamin D Therapy and it occurs in those who are so vitamin d deficient that their bones have become porous.

While the pain is scary, she needs to keep taking the vitamin d and get 'past' the pain- which could last up to a week or two. You do NOT want the vitamin d to 'get out of her system' by stopping it- she needs the vitamin d- much more than most people.



Please do not be 'Well-intentioned' and stop the vitamin d to get your mother out of pain. If you want to help your mother, then have her continue and support her in her pain relief for the short amount of time that it may continue.

In the end and over time, she will not only have stronger bones, but it has been shown in many studies that when the elderly are sufficient in vitamin d they actually FALL LESS because of the increased muscle strength that it affords.

Please do not stop the vitamin d!!!! In fact, it would be better to give her a couple extra doses to start with and get her 'over the hump' quicker..


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System

 


PS: Don't forget to get your FREE Ebook when you Sign Up For My Newsletter

Bone Pain due to Vit. D-3
by: Anonymous


I am a 52 yo white female ingesting Vitamin D-3. Which is known as cholecalciferol. I am beginning to think that physicians have nt a clue regarding half of the medicines they prescribe. Yes, Vitamin D causes bone pain! I know this for a fact but was told IMPOSSIBLE. NOT!

It took me months to get used to vitamin D. I still have minor issues. As a result with difficulty with Vitamin D. I would not take Boniva or any other bisphosphenates because of the Osteoporosis Drugs for that matter. I take 1,000 mg of Vitamin D per day. The initial bone pain was really, really, bad. I started with 500 mg. first. I reduced from 1,000 mg.

My Endo put me on D-2 I won't even go in to that huge mistake. Don't take D-2 under any circumstances. Dangerous! No, I am not a doctor but I am a guinea pig in this rotten medical society. So, yes, I do know. Just because they paid the big bucks for a degree does not mean they are even the slightest bit intelligent. Please remember that. Scary, I know. But I have learned thru the years these people scare me to death.




It took about 2 months before I could tolerate the drug. I still have some bone issues. My head now clicks behind my ear when I go down steps or walk with my head down. If I lift my head it stops clicking. Severe leg pain, facial pain. Felt like I had growing pains. I doubt I am still growing at 52.

I hope this answers your question. Vitamin D can and does cause bone pain in certain people. The answer I don't know is why? But there is no answer out there taken seriously. Good Luck with your mom!

vitamin D and bone pain
by: Ellie in Maryland

I was 60 when the doctor discovered my Vitamin D level was very low. He prescribed high doses of the vitamin and after a few weeks the bone pain was so bad I couldn't sleep. I stopped taking it. Later I went back and tried the otc suppliments and the pain came back.

My bone scan is good so I am not going to take it. Something has to be going on.

My doctor too, "never heard of that".

Yes, there IS something going on
by: Kerri Knox, RN- The Immune Queen!

Yes, there IS 'something going on'. Please read the Pain While Taking Vitamin D to understand more about this.

Your doctor just simply don't know anything about vitamin d and that's why they think that don't know about bone pain and vitamin d. It is a well known side effect of Vitamin D Therapy and it occurs in those who are so vitamin d deficient that their bones have become porous and when the calcium from taking vitamin d goes back into the bones, it 'swells' the periosteum and causes pain.

You can choose to stop taking vitamin d if that is what you choose, however, your body is telling you that you are VERY deficient and that your bones are likely VERY porous and headed towards osteoporosis.



Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

 


PS: If you found this website helpful, please consider using the
Easy Immune Health Product Store the next time you purchase your supplements online. Your support allows me to keep this site running and educating as many people as possible. Thank you!

Click here to add your own comments

Return to Question About Vitamin D Side Effects?.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter